Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 23, 2019, 5:14 PM CST for 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2019, 5:14 PM CST (23:14 UTC)
- Expired
- Feb 23, 2019, 8:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crockett County, TN, Fayette County, TN, Haywood County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 426 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
441
WGUS54 KMEG 232314
FFWMEG
TNC033-047-075-167-240215-
/O.NEW.KMEG.FF.W.0026.190223T2314Z-190224T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
514 PM CST SAT FEB 23 2019
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southeastern Tipton County in western Tennessee...
Crockett County in western Tennessee...
Fayette County in western Tennessee...
Haywood County in western Tennessee...
* Until 815 PM CST.
* At 514 PM CST...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past hour. Showers and thunderstorms will produce
an additional 1 to 3 inches of rain over the next hour.
* Some locations that will experience flooding include...
Brownsville, Somerville, Alamo, Bells, Nutbush, Forked Deer,
Hillville, Chestnut Bluff, Lagrange, Belle Eagle, Holly Grove,
Dancyville, Warren, Macon, Oakland, Mason, Piperton, Maury City,
Rossville and Moscow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3586 8911 3585 8902 3583 8900 3568 8904
3568 8906 3569 8907 3553 8907 3543 8910
3543 8918 3500 8921 3499 8961 3560 8953
3558 8951 3560 8947 3578 8943 3582 8940
3582 8936 3587 8934 3589 8912
$$
TLSJr1 follow-up statement
211
WGUS74 KMEG 240218
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
818 PM CST SAT FEB 23 2019
TNC033-047-075-167-240228-
/O.EXP.KMEG.FF.W.0026.000000T0000Z-190224T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tipton TN-Crockett TN-Fayette TN-Haywood TN-
818 PM CST SAT FEB 23 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN TIPTON...CROCKETT...
FAYETTE AND HAYWOOD COUNTIES HAS EXPIRED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3586 8911 3585 8902 3583 8900 3568 8904
3568 8906 3569 8907 3553 8907 3543 8910
3543 8918 3500 8921 3499 8961 3560 8953
3558 8951 3560 8947 3578 8943 3582 8940
3582 8936 3587 8934 3589 8912
$$
JOHNSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 2:48 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 23, 2:48 PM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
248 PM CST Sat Feb 23 2019
.DISCUSSION...
Focus remains over north Mississippi and adjacent west Tennessee.
Thunderstorms have struggled to reach severe levels early this
afternoon despite rather impressive CAPE for late February. Water
vapor shows shortwave "spoke" rotating north away from the region
as it tracks quickly toward the Great Lakes. CAMs appear to
respond with dramatic weakening of CAPE from mid-afternoon onward.
Still the threat remains at this time for severe weather as the
surface trough moves across the area this afternoon into early
evening.
Meanwhile, flash flooding remains a threat along and ahead of the
surface trough. Will peal back on the Flash Flood Watch to the
west. Also, gradient wind threat remains ahead and behind the
surface trough and with such wet soils there is a risk for tree
fall in 25Kt winds or greater. Will keep the advisory in place.
Weather pattern change with the exit of the strong shortwave into
the Great Lakes region on Sunday. Upper ridge over the Caribbean
breaks down and the western US trough evolves into move zonal
flow across the country. This is important as the pattern that
brought the abundant rainfall over much of February ends. For the
upcoming week more seasonal temperatures are expected as weak
fronts move through from mid-week into the weekend. These systems
are not expected to produce heavy rainfall.
&&
.AVIATION...
18Z TAFs
A warm front extends over N MS with a trailing occluding cold
front near Texarkana. Warm front expected to move somewhat north
towards the TN/MS border over the next 2-3 hrs with a trailing
cold front coming through the area this afternoon into early
evening. Initial LIFR conditions at MEM anticipated to improve to
IFR/MVFR conditions this afternoon. Otherwise, MVFR/IFR conditions
expected until convective activity and front pushes east of the
area this evening resulting in a gradual decrease in clouds
tonight into Sunday morning. Winds at JBR initially NW due to
convection anticipated to back SW later in the afternoon then
gradually W/NW tonight. Elsewhere S winds will gradually veer W/NW
later tonight.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until midnight CST tonight for Crittenden-
Cross-Lee AR-Mississippi-Phillips-St. Francis.
Wind Advisory until midnight CST tonight for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Flash Flood Watch until midnight CST tonight for Pemiscot.
Wind Advisory until midnight CST tonight for Dunklin-Pemiscot.
MS...Flash Flood Watch until midnight CST tonight for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
Wind Advisory until midnight CST tonight for Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
Tunica-Yalobusha.
TN...Flash Flood Watch until midnight CST tonight for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
Wind Advisory until midnight CST tonight for Carroll-Crockett-
Dyer-Fayette-Gibson-Hardeman-Haywood-Henry-Lake-Lauderdale-
Madison-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Feb 23, 2:47 AM CST, 14 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 247 AM CST Sat Feb 23 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-241100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 247 AM CST Sat Feb 23 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Widespread flooding of rivers and low-lying areas will continue today, particularly over north Mississippi. There is a Moderate Risk of severe storms today over north Mississippi and portions of west Tennessee south of I-40. There is an Enhanced Risk of severe storms over east central Arkansas and portions of west Tennessee north of I-40. There is a Slight Risk of severe thunderstorms today over northeast Arkansas and the Missouri bootheel. Widespread damaging winds will be the primary threat. Secondary threats include tornadoes - particularly over the Moderate Risk area - and large hail. Due to saturated soils, large trees may be downed by sub-severe wind gusts. The severe storm threat will end by early evening. Breezy conditions are forecast outside of thunderstorms today. A Wind Advisory is in effect for all the Midsouth except for areas near the Tennessee River valley. .DAYS TWO THROUGH SEVEN...Sunday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through mid-evening. PWB
In the hours before
Special weather statement, Feb 23, 3:09 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
309 PM CST SAT FEB 23 2019
TNZ021-022-052>055-232200-
Carroll TN-Henderson TN-Chester TN-Madison TN-Benton TN-Decatur TN-
309 PM CST SAT FEB 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CST
FOR...
Central Carroll County in western Tennessee...
Henderson County in western Tennessee...
Northern Chester County in western Tennessee...
Eastern Madison County in western Tennessee...
Benton County in western Tennessee...
Decatur County in western Tennessee...
At 308 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Bruceton, or 8
miles southwest of Camden, moving northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Carroll...Henderson...northern Chester...eastern
Madison...Benton and Decatur Counties should monitor this storm
closely.
LAT...LON 3613 8792 3605 8799 3597 8802 3594 8800
3594 8793 3578 8798 3572 8803 3566 8802
3562 8804 3551 8797 3544 8804 3541 8798
3543 8902 3611 8836 3614 8821 3612 8821
3614 8819 3618 8793 3617 8792
TIME...MOT...LOC 2108Z 241DEG 49KT 3598 8822Special weather statement, Feb 23, 3:28 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
328 PM CST SAT FEB 23 2019
ARZ036-048-MSZ001-TNZ088-232200-
St. Francis AR-Crittenden AR-DeSoto MS-Shelby TN-
328 PM CST SAT FEB 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CST
FOR...
Northeastern St. Francis County in eastern Arkansas...
Central Crittenden County in eastern Arkansas...
Northwestern DeSoto County in northwestern Mississippi...
Southwestern Shelby County in western Tennessee...
At 328 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Simsboro, or near
Hughes, moving northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern St. Francis...central Crittenden...
northwestern DeSoto and southwestern Shelby Counties should monitor
this storm closely.
LAT...LON 3528 9043 3528 8990 3484 9019 3484 9020
3486 9020 3486 9030 3485 9031 3485 9032
3486 9034 3484 9039 3484 9041 3490 9041
3491 9045
TIME...MOT...LOC 2128Z 238DEG 38KT 3499 9044Special weather statement, Feb 23, 3:39 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
339 PM CST SAT FEB 23 2019
MSZ004-009-014>016-232230-
Pontotoc MS-Tippah MS-Union MS-Lee MS-Prentiss MS-
339 PM CST SAT FEB 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CST
FOR...
Northern Pontotoc County in northeastern Mississippi...
Southern Tippah County in northeastern Mississippi...
Union County in northeastern Mississippi...
Northwestern Lee County in northeastern Mississippi...
Western Prentiss County in northeastern Mississippi...
At 339 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over New Albany, moving
northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Pontotoc...southern Tippah...Union...northwestern
Lee and western Prentiss Counties should monitor this storm closely.
LAT...LON 3421 8886 3421 8925 3426 8925 3476 8902
3476 8848
TIME...MOT...LOC 2139Z 217DEG 30KT 3448 8899Local storm report, Feb 23, 4:48 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 2 S AMORY 33.96N 88.48W
02/23/2019 MONROE MS TRAINED SPOTTER
SEVERAL TREES DOWN NEAR THE SCHOOL IN BECKER,
MISSISSIPPI, ON HWY 25.
&&
TLSJRLocal storm report, Feb 23, 4:49 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 4 W LEEDY 34.81N 88.43W
02/23/2019 ALCORN MS 911 CALL CENTER
BRIEF TORNADO ALONG COUNTY ROAD 343. REPORT OF DEBRIS
BEING LOFTED.
&&
MJLocal storm report, Feb 23, 4:57 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 3 WNW BURNSVILLE 34.86N 88.37W
02/23/2019 ALCORN MS LAW ENFORCEMENT
REPORT OF TORNADO TOUCHDOWN ON HWY 72 ON THE TISHOMINGO
AND ALCORN COUNTY LINE.
&&
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:07 AM CST | Flash Flood Warning | MEG | Hardin, McNairy | 3 hr |
| Feb 23, 5:36 AM CST | Areal Flood Warning | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Henderson and 1 more | 15 hr |
| Feb 23, 6:53 AM CST | Areal Flood Warning | MEG | Hardin, McNairy | 15 hr |
| Feb 23, 8:32 AM CST | River Flood Warning | MEG | Fayette, Shelby | 47 hr |
| Feb 23, 12:19 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 41 min |
| Feb 23, 12:53 PM CST | Special Weather Statement | MEG | Tipton | 52 min |
| Feb 23, 1:06 PM CST | Special Weather Statement | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 39 min |
| Feb 23, 1:15 PM CST | Special Weather Statement | MEG | Lauderdale, Shelby, Tipton | 45 min |
| Feb 23, 2:09 PM CST | Special Weather Statement | MEG | Benton, Carroll, Henry | 66 min |
| Feb 23, 2:16 PM CST | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Fayette, Gibson, Haywood and 6 more | 3 hr |
| Feb 23, 2:23 PM CST | Special Weather Statement | MEG | Haywood, Madison | 52 min |
| Feb 23, 2:28 PM CST | River Flood Warning | MEG | Shelby | 59 hr |
| Feb 23, 2:34 PM CST | Flash Flood Warning | MEG | Benton, Carroll, Chester, Hardeman, Henderson, Henry and 1 more | 3 hr |
| Feb 23, 3:09 PM CST | Special Weather Statement | MEG | Benton, Carroll, Decatur, Henderson, Madison | 51 min |
| Feb 23, 4:53 PM CST | Tornado Warning | MEG | Hardin | 24 min |
| Feb 23, 5:22 PM CST | Special Weather Statement | MEG | Hardeman | 23 min |
| Feb 23, 5:27 PM CST | Flash Flood Warning | MEG | Chester, Hardeman, Madison | 3 hr |
| Feb 23, 5:38 PM CST | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Madison | 52 min |
| Feb 23, 5:41 PM CST | Tornado Warning | MEG | Chester, Hardeman, Madison | 34 min |
| Feb 23, 5:50 PM CST | Special Weather Statement | MEG | Carroll | 40 min |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.